Slowly converging yamabe flows

Alessandro Carlotto, Otis Chodosh, Yanir A. Rubinstein

Research output: Contribution to journalArticlepeer-review

17 Scopus citations


We characterize the rate of convergence of a converging volume-normalized Yamabe flow in terms of Morse-theoretic properties of the limiting metric. If the limiting metric is an integrable critical point for the Yamabe functional (for example, this holds when the critical point is nondegenerate), then we show that the flow converges exponentially fast. In general, we make use of a suitable Łojasiewicz–Simon inequality to prove that the slowest the flow will converge is polynomially. When the limit metric satisfies an Adams–Simon-type condition we prove that there exist flows converging to it exactly at a polynomial rate. We conclude by constructing explicit examples of this phenomenon. These seem to be the first examples of a slowly converging solution to a geometric flow.

Original languageEnglish (US)
Pages (from-to)1523-1568
Number of pages46
JournalGeometry and Topology
Issue number3
StatePublished - May 21 2015

All Science Journal Classification (ASJC) codes

  • Geometry and Topology


Dive into the research topics of 'Slowly converging yamabe flows'. Together they form a unique fingerprint.

Cite this